Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Ads by Google:
Celiac.com Sponsor:                                    


lasga

Member Since 22 Jan 2013
Offline Last Active Jan 22 2013 08:52 PM
-----

Posts I've Made

In Topic: Vitamin B12 Tablets Hurt!

22 January 2013 - 08:52 PM

Thanks for doubting me. Maybe you can chat with my dermatologist who performed the patch tests that confirmed the allergy. :-P The body will take B12 from natural sources, and that is what I count on. It is the supplementation that is at risk. Yes, I am allergic to cobalt...which is what cobalamin supplements are made of. I am also allergic to nickel and chromium, which are also mentioned below (from http://www.acu-cell.com/nico.html):

"While estimated to be rare, dermal exposure to cobalt can - like with nickel sensitivity - trigger allergic
reactions, dermatitis and asthma, whereby hypersensitivity to nickel becomes a heightened risk factor
for cobalt hypersensitivity. Home or work-related contact sources of cobalt are pottery, paints, some
cosmetics, costume jewelry, antiperspirants, hair dyes, dental plates, etc., and also Vitamin B12 in the
form of injections (which can cause a red, itchy and tender area around the injection site) and tablets
(which can trigger eczema-like dermatitis).
In addition to nickel and cobalt, chromium is another metal whose exposure may trigger an allergic
reaction in some hypersensitive individuals, necessitating the use of gloves when handling any suspect
metals, or applying a protective coat of varnish (or clear nail polish) on items one has to touch and use."

And FYI, there is risk of having anaphylactic reactions to injections B12 in allergic people.

I am allergic to cobalt also and have low B12. I have had anaphylatic shock twice, Do not know what to do. I am getting weaker. I can not find any DR to help me.Have you found a solution? I had the patch test for Cobalt ,also.I get the same reaction.from others also.